Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
littlelake

A Spiro Side Effect I Wanted To Ask About.

Recommended Posts

So it happened. It was months ago that I was here asking about Spiro. I finally went to a derm to ask about it. He wanted to straight up put me on Accutane if you can believe that. I asked if we could try spiro, because I was clear for a year with Yasmin (which my gyno was unwilling to give me again due to her own opinions despite how much it helped me). Well he agreed, and what happened? After about 3 months, I'm 95% clear. I assumed this would happen because of how well I did on Yasmin (anti-androgen).

This all started back in Oct/2013. I'm still clear currently, and everything was fine until....

Well back when I started, I was with walgreens, and they prescribed the pill that is peach in color. If any of you take spiro, you might know what I'm talking about. Well for the new year in 2014, I had to change to CVS, because I changed insurance plans, and they don't do through Walgreens, blah blah blah. Okay. Here's the thing, at CVS when I get spiro, its a white pill.

It's definitely spiro still, I haven't really broke out, maybe 1-3 small zit over the course of 3 months. With this white pill though, I have several dry throat, not dry mouth, dry throat. Almost as if I have a lump in my throat. I feel like no amount of water will change it. Actually even increasing my water intake, which was already good, doesn't change it. It's really annoying, as if somethign is stuck, when I eat is disapears for a bit.

So, what's going on? I did not have the dry throat before, and now I do. I don't think it could be related to anything else but this pill change, and then why. I never had a problem with change "generics" before.

I'm going to ask the pharmacist and my dr about it also, but for now, wanted to see what you guys think. I wish you all good luck on your acne/hormone endeavors. I know how hard it can be.

LL.

Some other things. I'm also on mononessa. I'll have to get a new gyno too (cos of this insurance change) so maybe I'll ask again about Yasmin. I never had issues with yasmin, but it seems to have a bad rep. Then maybe I could taper off spiros. D:

Also does anyone else has this issue? I feel like... how to say, spiro makes me look more aged, maybe its because my skin is so dry. I'm not really sure how to describe it, maybe its a dullness I didn't have before.

It's funny. You can never really win, can you? You trade one bad thing (acnes) for another (side effects). Though, I'm much more happy without CYSTS, so I'll take that happily.

Link to comment
Share on other sites

I always thought I was imagining the aging thing. I was on spire for about a year and noticed that I got deep lines around my mouth. I also thought it was from Spiro causing less oil, and my skin being drier than usual. I'm not really sure, but I'm only 21 and it makes me feel pretty self-conscious. I actually have to go back on Spiro and I'm scared it's going to make the aging worse!

Link to comment
Share on other sites

Well it hasn't caused me to get wrinkles, not anything like that, and as long as I use a moisturizer, I'm pretty much okay, I've just never had to deal with dry dull skin before, you know, with acne is usually the opposite. lol.

I just got back from the pharmacy, and they told me, its entirely possible that I'd have a side effect from a particuarly generic verus another, she said the only way to know for sure is to go back to the peach pill, which they don't have. ya think? lol.

sigh. always something!

Link to comment
Share on other sites

Ive been on spiro for almost two years. I've noticed that I get have a dry throat/mouth but usually only notice it at night . I only take Spiro so I don't know what else could be causing it but now I'm starting to wonder.

Link to comment
Share on other sites

Ive been on spiro for almost two years. I've noticed that I get have a dry throat/mouth but usually only notice it at night . I only take Spiro so I don't know what else could be causing it but now I'm starting to wonder.

It's most definitely a side effect, and I get it bad at night too. Normally I'd just deal with these things, but I'm a musician and its really affecting my singing voice. :(:(:(

Link to comment
Share on other sites

Ive been on spiro for almost two years. I've noticed that I get have a dry throat/mouth but usually only notice it at night . I only take Spiro so I don't know what else could be causing it but now I'm starting to wonder.

It's most definitely a side effect, and I get it bad at night too. Normally I'd just deal with these things, but I'm a musician and its really affecting my singing voice. :(

yeah no good. i chew gum while i'm trying to go to bed. lol. Thank god i don't choke on it..never have, but its that bad sometimes. Buttttt I'll deal with that over acne. Acne sucks ass. lol

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×